|XYLOCAINE® FDA Package Insert|
|Indications and Usage|
|Dosage and Administration|
|Warnings and Precautions|
|How Supplied/Storage and Handling|
|Labels and Packages|
|Clinical Trials on Lidocaine|
Overdosage of Xylocaine ( lidocaine HCl Injection, USP ) usually results in signs of central nervous system or cardiovascular toxicity. See ADVERSE REACTIONS.
Should convulsions or signs of respiratory depression and arrest develop, the patency of the airway and adequacy of ventilation must be assured immediately. Should convulsions persist despite ventilatory therapy with oxygen, small increments of anticonvulsive agents may be given intravenously. Examples of such agents include a benzodiazepine (eg, diazepam), an ultrashort-acting barbiturate (eg, thiopental or thiamylal), or a short-acting barbiturate (eg, pentobarbital or secobarbital). If the patient is under general anesthesia, a short-acting muscle relaxant (eg, succinylcholine) may be administered.
Should circulatory depression occur, vasopressors may be used. Should cardiac arrest occur, standard CPR procedures should be instituted.
Dialysis is of negligible value in the treatment of acute overdosage from Xylocaine.
Adapted from the FDA Package Insert.